Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had itchy red bumps on legs, feet and arms. Tried creams and antibiotic but no help, given steroid

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5783 Questions
Hi for 2 weeks I've had itchy red bumps occuring on my legs and feet mostly but also on my arm. They start of small or as an itch than turns into a big red bump and they leave a ugly black XXXXXXX when they leave. I've tried all itch creams nothing works my doctor put me on a antibiotic it didn't work but she put me on a steroid dose pack and it worked but came back when it finished. Now she trying to start me on a ridiculous amount of prednisone 80mg for 3 days,60mg for 3 days and so on. What can this be? What can I do? I honestly feel she's just guessing and playing around with meds. The itching is worse at night and after I shower. My feet and legs now look like I've been attached my mosquitoes and ants for years.
Posted Sat, 5 Oct 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 7 hours later
Brief Answer:
detailed answer below

Detailed Answer:
Thanks for the query.
Probably you are suffering from urticaria.
It is an allergic condition.
The exact cause is not known but blood tests can be beneficial..
I would like to know if any test has been done for you.
I would also like to see a photograph of lesions.
This will Help me in giving a closer diagnosis. Please upload a photograph of the lesions.
I would also like to know how the lesions appeared.
They appeared suddenly or appeared after taking a particular food or coming in contact with a particular thing.
You doctor is giving you a correct treatment. steroid is the best treatment in allergic condition.
It can be given in a dose of 1 mg per kg body weight.
Also tapering the dose must be done , which she is doing.
Let me know the above and upload a photograph .
Waiting for your response.
Thank you.
Above answer was peer-reviewed by
Follow-up: Had itchy red bumps on legs, feet and arms. Tried creams and antibiotic but no help, given steroid 3 hours later
The lesions occurred suddenly. I can't remember anything I used or ate that could've brought on such a thing. But this has happened before but my derm said it was sand fleas and she prescribed an ointment called muprocin. It worked then but hasn't worked so well now. I attached the pic in the my reports section
Answered by Dr. Rahul Kumar 3 hours later
Brief Answer:
Detailed answer below

Detailed Answer:
Sorry I could not find the reports.
There is an option to attach them on right side of query page.
With your description I am almost certain that you have developed urticaria.

Please continue with steroids,
Short term steroids will not harm you.
Also take anti histamine like cetrizine.

Please get the following blood tests done.
1. CBC
2. T3 T4 TSH
3. Ig E levels
4. Renal function test
5. LFT
These tests will help in finding out the exact cause.
Feel free to ask any other doubts.
Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor